Posted 26 June 2007 - 08:58 PM
I have been an IBS sufferer (diahhrea) for 12 years, and for the last 3.5 years, have experienced periods of gastritis, with stomach pain but no heartburn. At first, my (then) dr. just threw some Prilosec at me. She wouldn't do any tests (despite the fact my dad died of stomach cancer at 56) until I made a stink, and I she agreed to send me for an upper GI, which was normal. I took Protonix for about a year, until I became pregnant, and stopped taking it completely (and didn't return to it).The gastritis comes and goes- every few months it rears its ugly head. My current doctor sent me for an ultrasound of the upper abdomen (to check my gall bladder)- also normal.Here's the weird thing: In the past two years (since I originally took Prilosec/Protonix), on two occasions, when the gastritis came back, I tried taking Prilosec OTC, and my stomach pain worsened
, the pain radiated to the left and right of my upper abdomen, under the ribs, and my stomach felt like a hard, bloated balloon. I stopped taking the Prilosec, and I felt better in a few days. Then the gastritis seems to go away after a while.Has anyone else experienced this- PPI's making the pain worse? I think my doctor thinks my pain is all in my head, but I really
do have recurrent stomach pain.